Alert archive / Texas / Wind Advisories in 2015

Wind Advisory 16, NWS Houston/Galveston, TX

December 12, 201523 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Dec 12, 2015, 3:02 PM CST for 23 counties in Texas. It took effect at Dec 12, 2015, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Dec 12, 2015, 3:02 PM CST (21:02 UTC)
In effect from
Dec 12, 2015, 6:00 PM CST
Expired
Dec 13, 2015, 9:00 AM CST
In force
15 hr
Issued by
NWS Houston/Galveston, TX
All 23 counties

Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Houston County, TX, Jackson County, TX, Liberty County, TX, Madison County, TX, Matagorda County, TX, Montgomery County, TX, Polk County, TX, San Jacinto County, TX, Trinity County, TX, Walker County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 91 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
351 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
540 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
295 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WWUS74 KHGX 122102
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
302 PM CST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY...

.EXPECT INCREASING SOUTH WINDS THIS EVENING AND THROUGH THE OVERNIGHT
HOURS.

TXZ213-214-226-227-235>238-131200-
/O.NEW.KHGX.WI.Y.0016.151213T0000Z-151213T1200Z/
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-MATAGORDA-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...
HUMBLE...KATY...LAKE JACKSON...LEAGUE CITY...MISSOURI CITY...
MONT BELVIEU...PALACIOS...PASADENA...PEARLAND...PIERCE...
RICHMOND...ROSENBERG...SUGAR LAND...TEXAS CITY...TOMBALL...
WHARTON...WINNIE
302 PM CST SAT DEC 12 2015

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST SUNDAY. 

* EVENT...SOUTH WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO
  40 TO 45 MPH.

* TIMING...THIS EVENING AND THROUGH THE OVERNIGHT HOURS.

* IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY OUTDOOR
  SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING
ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
3 follow-up statements
314 
WWUS74 KHGX 130918
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 AM CST SUN DEC 13 2015

...WIND ADVISORY IN EFFECT...

.SOUTHERLY WINDS 20 TO 35 MPH WILL PERSIST AHEAD OF AN AHEAD OF
AN INCOMING LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING
THROUGH THE AREA BETWEEN NOW AND MID MORNING. 

TXZ163-164-176>179-195>200-210>212-131500-
/O.EXB.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
GROVETON...HEMPSTEAD...HUNTSVILLE...LAKE SOMERVILLE...LIBERTY...
LIVINGSTON...MADISONVILLE...NAVASOTA...ONALASKA...PRAIRIE VIEW...
SEALY...SHEPHERD...THE WOODLANDS...TRINITY...WEIMAR...WILLIS
318 AM CST SUN DEC 13 2015

...WIND ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* EVENT...SOUTH WINDS 20 TO 35 MPH WITH HIGHER GUSTS.

* TIMING...AHEAD OF A LINE OF SHOWERS AND THUNDERSTORMS THAT WILL
  BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING.

* IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY 
  OUTDOOR SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY 
  DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

TXZ213-214-226-227-235>238-131500-
/O.EXT.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-JACKSON-MATAGORDA-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...EL CAMPO...FREEPORT...FRIENDSWOOD...GALVESTON...HOUSTON...
HUMBLE...KATY...LAKE JACKSON...LEAGUE CITY...MISSOURI CITY...
MONT BELVIEU...PALACIOS...PASADENA...PEARLAND...PIERCE...
RICHMOND...ROSENBERG...SUGAR LAND...TEXAS CITY...TOMBALL...
WHARTON...WINNIE
318 AM CST SUN DEC 13 2015

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING...

* EVENT...SOUTH WINDS 20 TO 35 MPH WITH HIGHER GUSTS.

* TIMING...AHEAD OF A LINE OF SHOWERS AND THUNDERSTORMS THAT WILL
  BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING.

* IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY OUTDOOR
  SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
199 
WWUS74 KHGX 130926 AAA
NPWHGX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
326 AM CST SUN DEC 13 2015

...WIND ADVISORY IN EFFECT...

.SOUTHERLY WINDS 20 TO 35 MPH WILL PERSIST AHEAD OF AN INCOMING
LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING THROUGH THE
AREA BETWEEN NOW AND MID MORNING.

TXZ163-164-176>179-195>200-210>214-226-227-235>238-131500-
/O.CON.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...CLEVELAND...
COLDSPRING...COLLEGE STATION...COLUMBUS...CONROE...CORRIGAN...
CROCKETT...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...GROVETON...HEMPSTEAD...HOUSTON...
HUMBLE...HUNTSVILLE...KATY...LAKE JACKSON...LAKE SOMERVILLE...
LEAGUE CITY...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...MONT BELVIEU...NAVASOTA...ONALASKA...PALACIOS...
PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...
ROSENBERG...SEALY...SHEPHERD...SUGAR LAND...TEXAS CITY...
THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...WHARTON...WILLIS...
WINNIE
326 AM CST SUN DEC 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* EVENT...SOUTH WINDS 20 TO 35 MPH WITH HIGHER GUSTS.

* TIMING...AHEAD OF A LINE OF SHOWERS AND THUNDERSTORMS THAT 
  WILL BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING. 

* IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY 
  OUTDOOR SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY 
  DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$
511 
WWUS74 KHGX 131306
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
706 AM CST SUN DEC 13 2015

...WIND ADVISORY IN EFFECT...

.SOUTHERLY WINDS 20 TO 35 MPH WILL PERSIST AHEAD OF AN INCOMING
LINE OF SHOWERS AND THUNDERSTORMS THAT WILL BE PUSHING THROUGH
THE AREA BETWEEN NOW AND MID MORNING.

TXZ163-164-176-177-195>199-131415-
/O.CAN.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-MONTGOMERY-TRINITY-WALKER-
WASHINGTON-
INCLUDING THE CITIES OF...BRENHAM...BRYAN...CALDWELL...
COLLEGE STATION...CONROE...CROCKETT...GROVETON...HUNTSVILLE...
LAKE SOMERVILLE...MADISONVILLE...NAVASOTA...THE WOODLANDS...
TRINITY...WILLIS
706 AM CST SUN DEC 13 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED
THE WIND ADVISORY. 

THE FRONT HAS PUSHED THROUGH MOST OF THE AREA AND SPEEDS...ALBEIT
REMAINING BREEZY...WILL DIMINISH BELOW WIND ADVISORY CRITERIA BEHIND
THE LINE OF PRECIPITATION.

$$

TXZ178-179-200-210>214-226-227-235>238-131500-
/O.CON.KHGX.WI.Y.0016.000000T0000Z-151213T1500Z/
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-
JACKSON-LIBERTY-MATAGORDA-POLK-SAN JACINTO-WALLER-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
BELLVILLE...BROOKSHIRE...CLEVELAND...COLDSPRING...COLUMBUS...
CORRIGAN...DAYTON...EAGLE LAKE...EDNA...EL CAMPO...FREEPORT...
FRIENDSWOOD...GALVESTON...HEMPSTEAD...HOUSTON...HUMBLE...KATY...
LAKE JACKSON...LEAGUE CITY...LIBERTY...LIVINGSTON...
MISSOURI CITY...MONT BELVIEU...ONALASKA...PALACIOS...PASADENA...
PEARLAND...PIERCE...PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...
SHEPHERD...SUGAR LAND...TEXAS CITY...TOMBALL...WEIMAR...WHARTON...
WINNIE
706 AM CST SUN DEC 13 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* EVENT...SOUTH WINDS 20 TO 35 MPH WITH HIGHER GUSTS.

* TIMING...AHEAD OF A LINE OF SHOWERS AND THUNDERSTORMS THAT 
  WILL BE PUSHING THROUGH THE AREA BETWEEN NOW AND MID MORNING. 

* IMPACT...SOME OF THE STRONGER WIND GUSTS COULD LIFT ANY 
  OUTDOOR SMALL LIGHT WEIGHT OBJECTS. SECURE THEM TO PREVENT ANY 
  DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Dec 12, 11:37 AM CST, 3 hours 25 minutes earlier.

Area forecast discussion, Dec 12, 11:37 AM CST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1137 AM CST SAT DEC 12 2015

.AVIATION...
FOR THE 18Z TAFS...HAVE MAINLY MVFR CEILINGS WITH PERIODS OF IFR
CEILINGS/VISIBILITIES POSSIBLE IN AND NEAR SHRA/TSRA. GUSTY SOUTH
WINDS WILL PERSIST FOR THE REST OF THE DAY AND ON THROUGH THE
OVERNIGHT HOURS. GREATEST SHRA/TSRA COVERAGE SHOULD COME TOMORROW
MORNING WHEN A SQUALL LINE MOVES EASTWARD ACROSS THE AREA. RAPID
CLEARING ANTICIPATED BEHIND THE STORM SYSTEM WITH SKC AREAWIDE BY
14/00Z.  42
&&

.PREV DISCUSSION... /ISSUED 1039 AM CST SAT DEC 12 2015/

UPDATE...
AFTER A PERIOD OF RELATIVELY QUIET WEATHER OVER THE PAST WEEK...
EXPECT A WET AND STORMY WEEKEND ACROSS SOUTHEAST TEXAS. FOR THE
MORNING UPDATE... CURRENT FORECAST REMAINS LARGELY ON TRACK WITH
TWO MAIN ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE
REGION OVER THE NEXT 24 HOURS. MORNING WATER VAPOR IMAGERY SHOWS
MESSY SOUTHWEST FLOW IN PLACE ACROSS THE AREA AHEAD OF AN
APPROACHING UPPER LOW OVER AZ. A SHORTWAVE TROUGH EMBEDDED IN
THIS FLOW IS RESPONSIBLE FOR THE WIDESPREAD SHOWERS PUSHING
NORTHEAST ACROSS SOUTH AND SOUTH CENTRAL TEXAS THIS MORNING... AND
THIS ACTIVITY WILL COMPRISE OUR FIRST ROUND OF RAINFALL LATE THIS
MORNING INTO THIS AFTERNOON.

SKIES REMAIN BROKEN TO OVERCAST ACROSS MUCH OF THE REGION THIS
MORNING AND THIS CLOUD COVER WILL HELP LIMIT OVERALL INSTABILITY
FOR STRONGER THUNDERSTORM DEVELOPMENT THIS AFTERNOON. HOWEVER...
THERE IS QUITE A BIT OF SHEAR IN PLACE WITH SPC MESOANALYSIS
SHOWING 40 TO 50 KNOTS OF EFFECTIVE BULK SHEAR GENERALLY ALONG
AND SOUTH OF INTERSTATE 10 THIS MORNING. ANY UPDRAFT THAT IS ABLE
TO DEVELOP THIS AFTERNOON WILL NEED TO BE MONITORED CLOSELY
/ESPECIALLY ACROSS THE SOUTHWESTERN COUNTIES WHERE SHEAR AND
INSTABILITY ARE GREATEST/ FOR AN ISOLATED SEVERE THREAT.

HUFFMAN

PREV DISCUSSION... /ISSUED 409 AM CST SAT DEC 12 2015/

DISCUSSION...
LOOKING A COUPLE ROUNDS OF PRECIPITATION TODAY. LEAD SHORTWAVE
SHOULD GENERATE SHRA/ISO TSTMS WSW OF THE REGION DURING THE
MID/LATE MORNING HOURS AND MAKE THEIR WAY INTO SE TX DURING THE
AFTN. GUIDANCE STILL SUGGESTS MEAGER OVERALL INSTABILITY...BUT
CANNOT IGNORE INCREASING HELICITY/SHEAR VALUES THRU THE AFTN. WILL
NEED TO KEEP A CLOSE EYE OUT FOR ANY ROGUE LOWER TOPPED SUPERCELLS
WHICH COULD BE CAPABLE OF PRODUCING A TORNADO. LLVL JET INCREASES
TO ~45KT THIS AFTERNOON SO WOULD ALSO ANTICIPATE SOME DECENT WIND
GUSTS (IN AND OUT OF PRECIP) AS SOME OF THIS ENERGY MIXES TO THE
SFC. PRECIP FROM THIS S/W WILL LINGER INTO THE MID TO LATE EVENING
HOURS.

LLVL JET WILL FURTHER STRENGTHEN TO 50-55KT OVERNIGHT AND ATTENTION
SHIFTS BACK TO THE NW FOR THE SECOND ROUND OF STORMS. EXPECT A
SQUALL LINE TO DEVELOP IN WEST TEXAS AS THE MAIN UPPER TROF
APPROACHES. THIS LINE OF SHOWERS AND STORMS SHOULD MAKE ITS WAY
INTO SE TX BEFORE SUNRISE AND DEPART OFF TO THE EAST BY EARLY
AFTERNOON. FCST INSTABILITY PARAMETERS WILL STILL BE A SIGNIFICANT
LIMITING FACTOR FOR WIDESPREAD SEVERE WX, BUT AS DESCRIBED ABOVE
THERE IS STILL ENOUGH WIND ENERGY/SHEAR IN PLACE THAT WILL NEED TO
BE KEPT INTO CONSIDERATION.

FEEL COMFORTABLE WITH THE ONGOING FCST 1-3" PRECIP AMOUNTS...ESP
ALONG AN AXIS FROM CROCKETT-MATAGORDA. HIGHER EMBEDDED TOTALS FROM
TRAINING WILL BE POSSIBLE (& MORE THAN LIKELY SITUATED ACROSS OUR
NE ZONES TOWARD THE LAKE LIVINGSTON AREA). NOT TO SAY THERE WON'T
BE ANY LOCALIZED STREET FLOODING ETC...BUT MUCH OF THIS PRECIP
WILL BE SPREAD OUT OVER AN 18-24 HOUR PERIOD SO FEEL ALRIGHT GOING
W/OUT FF WATCHES TODAY CONSIDERING FAST STORM MOTION & LACK OF A
FOCUSING MECHANISM. WILL LET THE DAYSHIFT REEVALUATE THINGS AFTER
MONITORING TRENDS FOR THE OVERNIGHT PERIOD.

PLEASANT WX ON TAP FOR ABOUT 36-48 HOURS BEHIND THIS SYSTEM.
ONSHORE FLOW QUICKLY RESUMES MONDAY IN ADVANCE OF THE NEXT FRONTAL
BOUNDARY THAT'LL BE PUSHING THRU THE AREA TUE NIGHT. NUDGED POPS
UP SOME IN ASSOCIATION WITH THIS FRONT AS PW'S QUICKLY MODIFY FROM
A DRY 1/4" ON MONDAY TO ~1.2" ON TUE IN ADVANCE OF THE BOUNDARY. 47

MARINE...
WINDS/SEAS HAVE BEEN A BIT SLOWER TO INCREASE OVER THE NEARSHORE
WATERS TONIGHT AND HAVE DROPPED THE SCA THERE TO AN SCEC FOR THE
REST OF THE MORNING. HOWEVER STILL EXPECTING CONDITIONS TO DETER-
IORATE DURING THIS AFTN WITH THE PASSAGE OF A STRONG UPPER LEVEL
DISTURBANCE. THEN A BIT OF A BREAK DURING THE EVENING HRS BUT WE
SHOULD GET ANOTHER RAMPING UP OF WINDS/SEAS OVERNIGHT INTO EARLY
SUNDAY MORNING WITH THE PASSAGE OF THE COLD FRONT (LIKELY IN THE
FORM OF A STRONG SQUALL LINE). ROUGH CONDITIONS AS STEEP/CHAOTIC
SEAS PREVAIL ON SUNDAY.

TIDES COULD CLIMB INTO THE 3-3.5 FEET RANGE ALONG THE GULF FACING
SHORES THIS AFTN/EVE DURING HIGH TIDE TIMES. EXTENSIVE BEACH WAVE
RUN UP/STRONGER RIP CURRENTS AND NUISANCE BEACH FLOODING POSSIBLE
DURING THIS TIME FRAME. 41

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      78  55  64  46  71 /  80  90  80   0   0
HOUSTON (IAH)              79  66  66  48  72 /  70  80 100   0   0
GALVESTON (GLS)            76  66  69  56  70 /  40  50 100   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY MORNING FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...14
AVIATION/MARINE...42
Hazardous weather outlook, Dec 12, 7:30 AM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
730 AM CST SAT DEC 12 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-131330-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
730 AM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COUPLE ROUNDS OF SHOWERS AND ISOLATED THUNDERSTORMS ARE
EXPECTED. THE FIRST DISTURBANCE WILL MOVE INTO THE AREA THIS
AFTERNOON. THE SECOND ONE WILL CONSIST OF A SQUALL LINE PUSHING
THROUGH BETWEEN 4 AM AND NOON SUNDAY. ISOLATED STRONGER CELLS
COULD PRODUCE WIND DAMAGE OR TORNADOES. RAINFALL TOTALS WILL
AVERAGE 1 TO 3 INCHES WITH SOME ISOLATED LOCATIONS RECEIVING
4 TO 6 INCHES IF TRAINING OF STORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SQUALL LINE WILL DEPART THE AREA BY NOON SUNDAY.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR POSSIBLE
ACTIVATION THIS AFTERNOON THROUGH SUNDAY MORNING.

GMZ330-335-350-355-370-375-131330-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
730 AM CST SAT DEC 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SOUTH WINDS WILL STRENGTHEN AND SEAS WILL BUILD. SMALL CRAFT
ADVISORIES WILL BE REQUIRED. SCATTERED PRECIPITATION IS EXPECTED
TODAY FOLLOWED BY A SQUALL LINE SUNDAY MORNING. WATERSPOUTS
AND CHAOTIC SEAS ARE POSSIBLE IN AND NEAR STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE SQUALL LINE WILL DEPART THE AREA BY EARLY AFTERNOON SUNDAY.
HOWEVER WINDS AND SEAS WILL TAKE A WHILE TO SUBSIDE AND SMALL
CRAFT ADVISORIES ARE POSSIBLE FOR MOST OF THE DAY SUNDAY. ANOTHER
FRONT AND MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED EARLY
WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Dec 12, 12:15 PM CST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1215 PM CST SAT DEC 12 2015

TXZ213-121900-
HARRIS TX-
1215 PM CST SAT DEC 12 2015

...SPECIAL WEATHER STATEMENT...

AT 1214 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WESTBRANCH...OR OVER JERSEY VILLAGE...MOVING NORTH AT 30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TOMBALL...JERSEY VILLAGE...SPRING BRANCH NORTH...EASTERN ADDICKS PARK
TEN...SPRING BRANCH WEST...SPLASHTOWN...WILLOWBROOK...CARVERDALE...
WESTBRANCH...HOOKS AIRPORT...FAIRBANKS / NORTHWEST CROSSING AND
GREATER INWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 2980 9555 2981 9564 3011 9563 3007 9543
TIME...MOT...LOC 1814Z 193DEG 28KT 2986 9559

HUFFMAN

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:37 AM CSTSmall Craft AdvisoryHGX40 hr
Dec 12, 10:17 AM CSTRiver Flood WarningHGXLiberty, Polk, San Jacinto68 hr
Dec 12, 12:15 PM CSTSpecial Weather StatementHGXHarris45 min
Dec 12, 3:17 PM CSTSpecial Weather StatementHGXMontgomery43 min
Dec 12, 4:07 PM CSTSpecial Weather StatementHGXTrinity38 min
Dec 12, 4:09 PM CSTSpecial Weather StatementHGXWaller51 min
Dec 12, 4:22 PM CSTSpecial Weather StatementHGXMontgomery38 min
Dec 12, 4:31 PM CSTSpecial Weather StatementHGXWalker29 min
Dec 12, 4:37 PM CSTTornado WarningHGXGrimes, Harris, Montgomery, Waller23 min
Dec 12, 4:49 PM CSTTornado WarningHGXHarris26 min
Dec 12, 5:01 PM CSTTornado WarningHGXMontgomery, Walker29 min
Dec 12, 5:05 PM CSTSpecial Weather StatementHGXMontgomery25 min
Dec 12, 5:18 PM CSTSpecial Weather StatementHGXMontgomery27 min
Dec 12, 5:30 PM CSTSpecial Weather StatementHGXWalker45 min
Dec 12, 5:36 PM CSTSpecial Weather StatementHGXBrazos24 min

Nearby

Wind Advisories in Texas, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.